MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001361530
Medical Device Problem Codes Break (1069); Stretched (1601); Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Nerve Damage (1979); Foreign Body In Patient (2687)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil arm detached and migrated into the cerebellum.The non-stenosed target lesion was located in the severely tortuous and non-calcified right internal thoracic artery.A 4mm x 15cm interlock was selected for collateral embolism of the internal thoracic artery after a graen's procedure and before a fontan procedure.A total of 12 embolic coils were placed in the internal thoracic artery.However, it was observed that the 9th coil was protruding.A snare was used to grasp the 9th coil.It was grasped approximately 1cm from the interlocking arm with the snare and pulled.However, the coil unraveled and broke off at the part where it was snared.The detached component migrated into the cerebral blood vessels and deep into the cerebellum.A neurosurgeon determined that it could not be retrieved.Subsequent ct and mri scans have determined that it is impossible to retrieve the detached arm.The unraveled part of the coil that remained in the internal thoracic artery was retrieved by a surgeon through thoracotomy.The phrenic nerve was damaged when the coil was surgically retrieved, which caused some diaphragm problems.There were no further signs of an impact on the overall patient condition.
 
Event or Problem Description
It was reported that the coil arm detached and migrated into the cerebellum.The non-stenosed target lesion was located in the severely tortuous and non-calcified right internal thoracic artery.A 4mm x 15cm interlock was selected for collateral embolism of the internal thoracic artery after a graen's procedure and before a fontan procedure.A total of 12 embolic coils were placed in the internal thoracic artery.However, it was observed that the 9th coil was protruding.A snare was used to grasp the 9th coil.It was grasped approximately 1cm from the interlocking arm with the snare and pulled.However, the coil unraveled and broke off at the part where it was snared.The detached component migrated into the cerebral blood vessels and deep into the cerebellum.A neurosurgeon determined that it could not be retrieved.Subsequent ct and mri scans have determined that it is impossible to retrieve the detached arm.The unraveled part of the coil that remained in the internal thoracic artery was retrieved by a surgeon through thoracotomy.The phrenic nerve was damaged when the coil was surgically retrieved, which caused some diaphragm problems.There were no further signs of an impact on the overall patient condition.It was further reported that a balloon catheter to try to push coil into internal thoracic artery but that also did not work.The maneuvers would move orientation of protruding portion of coil temporarily, but it would then return to where it was.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20904232
Report Number2124215-2024-74530
Device Sequence Number17136079
Product Code KRD
UDI-Device Identifier08714729764960
UDI-Public08714729764960
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberM001361530
Device Catalogue NumberM001361530
Device Lot Number0030062519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/08/2025
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexFemale